MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD IV ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD IV ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4457
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 52 of the bd iv administration sets were clogged.The following information was provided by the initial reporter: i am emailing regarding yesterday¿s report form preop that many of the iv tubing sets were faulty (the fluid would not flow through the extension sets).When xxx and i looked at several sets and tried them we also found one that the fluid would not flow above the filter in the main tubing as well.We pulled all the tubing with that particular lot number for return to bd and a report to the company.My concern is: if flow is not getting through the tubing.Is it still considered sterile? not sure how the sterile process works and does gas have to also flow through that channel to make it sterile? some staff have been able to make the tubing work by back-flushing or forcibly flushing¿ i¿m concerned that we should not do this if it is not sterile in the fluid path.".
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Three used samples and 82 unused samples (model #mx4457, lot #23039256) were returned by the customer.It was reported by the customer that many of the iv tubing sets were faulty (the fluid would not flow through the extension sets).The returned samples were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were connected to a bag and attempted to be primed with saline without the extension set connected to the primary set.All primary sets were able to be primed.The primary sets were each attempted to be primed a second time, with their respective extension set.All 82 unused sets were still able to be primed, along with one of the used sets.The failure was unable to be replicated in these samples.Two of the used samples were unable to be primed with the extension sets connected.The extension sets from the failed sets were then connected to a 10 ml bd syringe, and attempted to be flushed with water.The extension sets were unable to be flushed.The sets were further examined under magnification where an occlusion can be observed at the male luer.The customer complaint can be verified.A quality notification was sent to the manufacturer.The manufacturer was able to confirm the failure.After further investigation, the root cause of occlusion between the tubing and male luer could be related to that the operator did not follow the assembly method, causing an excess of solvent in the joint that caused the occlusion.A quality alert was generated on (b)(6) 2023 and communicated to the involved personnel to reinforce the correct follow up to the solvent application between the components.A device history record review for model mx4457 lot number 23039256 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28mar2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD IV ADMINISTRATION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17239487
Report Number9616066-2023-01342
Device Sequence Number20510257
Product Code FPA
UDI-Device Identifier50885403237544
UDI-Public(01)50885403237544
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/16/2026
Device Catalogue NumberMX4457
Device Lot Number23039256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown